Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 56, NWS Brownsville, TX

October 7, 2011

NWS Brownsville, TX issued this small craft advisory at Oct 7, 2011, 12:13 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2011, 12:13 AM CDT (05:13 UTC)
Expired
Oct 7, 2011, 10:00 AM CDT
In force
10 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

218 
WHUS74 KBRO 070513
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1213 AM CDT FRI OCT 7 2011

...SOUTHEAST WINDS HAVE INCREASED...

.EAST SOUTHEAST WINDS HAVE PICKED UP TO 20 KNOTS OFFSHORE AT THE
BUOY...REQUIRING A SMALL CRAFT ADVISORY THROUGH MID MORNING.

GMZ170-175-071315-
/O.NEW.KBRO.SC.Y.0056.111007T0513Z-111007T1500Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1213 AM CDT FRI OCT 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING.

* WINDS AND WAVES: WAVE HEIGHTS ARE ABOUT 5 FEET AND EAST
  SOUTHEAST WINDS ARE NEAR 20 KNOTS WITH HIGHER GUSTS,

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
655 
WHUS74 KBRO 071028
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
528 AM CDT FRI OCT 7 2011

...SOUTHEAST WINDS HAVE INCREASED...

.SOUTHEASTWINDS REMAIN NEAR 20 KNOTS OFFSHORE AT THE BUOY...
REQUIRING A SMALL CRAFT ADVISORY THROUGH MID MORNING.

GMZ170-175-071500-
/O.CON.KBRO.SC.Y.0056.000000T0000Z-111007T1500Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
528 AM CDT FRI OCT 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

* WINDS AND WAVES: WAVE HEIGHTS ARE ABOUT 6 FEET AND SOUTHEAST
  WINDS ARE NEAR 20 KNOTS WITH HIGHER GUSTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 6, 7:23 PM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, Oct 6, 7:23 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
723 PM CDT THU OCT 6 2011

.DISCUSSION...SEE AVIATION SECTION FOR 00Z TAFS.
&&

.AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE
CLEAR SKIES ACROSS DEEP SOUTH TEXAS THIS EVENING. EXPECT VFR
CONDITIONS TO PREVAIL TONIGHT INTO FRIDAY EVEN AS SUBSIDENCE
APPEARS TO BE DIMINISHING ACROSS THE STATE WITH A 500MB TROUGH
MOVING INTO THE SOUTHWEST UNITED STATES AND LOW TO MID LEVEL
MOISTURE ACROSS THE WESTERN GULF OF MEXICO ADVECTS NORTHWARD INTO
SOUTH TX.
&&

.PREV DISCUSSION... /ISSUED 108 PM CDT THU OCT 6 2011/
SHORT TERM/TONIGHT THROUGH FRIDAY NIGHT/...HIGH PRESSURE MOVED
EAST TODAY CAUSING A LIGHT TO MODERATE SOUTHEAST FLOW OF AIR. THE
HUMIDITIES SHOULD INCREASE BY FRIDAY AFTERNOON CAUSING ISOLATED
SEAS BREEZE TYPE SHOWERS TO DEVELOP FRIDAY AFTERNOON. TEMPERATURES
WILL REMAIN SLIGHTLY ABOVE NORMAL FOR THE SHORT TERM PERIOD DUE TO
AMPLE AMOUNT OF SUNSHINE. WINDS WILL BE LIGHT TO MODERATE FROM THE
SOUTHEAST THROUGH FRIDAY NIGHT.

LONG TERM/SATURDAY THROUGH THURSDAY/...A STRONG HIGH PRESSURE
RIDGE STRETCHING ACROSS THE EASTERN UNITED STATES AND THE NORTHERN GULF
OF MEXICO WILL CONTINUE PRODUCING MODERATE TO MODERATE AND GUSTY
EAST TO SOUTHEAST WINDS DURING THE AFTERNOONS AND EARLY EVENINGS
WITH LIGHT WINDS DURING THE OVERNIGHT PERIODS, ACROSS DEEP SOUTH
TEXAS THROUGHOUT THE WEEKEND AND MONDAY. THE TEMPERATURES WILL
CONTINUE SLIGHTLY HIGHER THAN NORMAL THROUGH MONDAY. A COLD FRONT
WILL MOVE THROUGH THE RIO GRANDE VALLEY EARLY TUESDAY SHIFTING THE
WINDS TO THE NORTH AND NORTHEAST. LIGHT NORTH TO NORTHEASTERLY
WINDS WILL PREVAIL ACROSS THE RIO GRANDE VALLEY TUESDAY THROUGH
THURSDAY. THE TEMPERATURES WILL DECREASE IN THE WAKE OF THE COLD
FRONT BECOMING SLIGHTLY LOWER THAN NORMAL. ANOTHER DISSIPATING
COLD FRONT WILL MOVE THROUGH THE RIO GRANDE VALLEY EARLY THURSDAY
MAINTAINING SLIGHTLY LOWER THAN NORMAL TEMPERATURES ACROSS DEEP
SOUTH TEXAS. THERE IS A SLIGHT CHANCE TO CHANCE FOR SHOWERS AND A
FEW ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF DEEP SOUTH
TEXAS SUNDAY INTO EARLY NEXT WEEK ASSOCIATED WITH THE FRONTAL
BOUNDARIES.

MARINE...TONIGHT THROUGH FRIDAY NIGHT...BOY020 REPORTED WINDS
FROM THE SOUTH TO SOUTHEAST AT 8 GUSTING TO 10 KNOTS WITH SEAS 4.9
FEET AT 7 SECONDS. WINDS WILL CONTINUE TO BE LIGHT TO MODERATE
FROM THE SOUTHEAST WITH SEAS LOW TO MODERATE THROUGH FRIDAY NIGHT.
ISOLATED SHOWERS OR THUNDERSTORMS COULD DEVELOP OVER THE MARINE
AREAS OF DEEP SOUTH TEXAS BY FRIDAY MORNING.

SATURDAY THROUGH TUESDAY...A STRONG HIGH PRESSURE RIDGE STRETCHING
ACROSS THE EASTERN UNITED STATES AND NORTHERN GULF OF MEXICO WILL
PRODUCE MODERATE EAST TO SOUTHEAST WINDS ACROSS THE OFFSHORE GULF
OF MEXICO COASTAL WATERS THIS WEEKEND. THE WINDS WILL PRODUCE
SWELLS WHICH WILL PROPAGATE INTO THE COASTAL WATERS. THEREFORE
SMALL CRAFT SHOULD EXERCISE CAUTION CONDITIONS TO SMALL CRAFT
ADVISORY CONDITIONS WILL PREVAIL ACROSS THE OFFSHORE GULF OF
MEXICO COASTAL WATERS DURING THE WEEKEND. THE WINDS AND SEAS WILL
DECREASE EARLY NEXT WEEK. LIGHT TO MODERATE EAST TO SOUTHEAST WINDS
AND MODERATE SEAS WILL PREVAIL ACROSS THE MARINE AREAS MONDAY AND
TUESDAY. A COLD FRONT WILL MOVE THROUGH THE MARINE AREAS ON
TUESDAY SHIFTING THE WINDS TO THE NORTH. THERE IS A SLIGHT CHANCE
TO CHANCE FOR SHOWERS AND A FEW ISOLATED THUNDERSTORMS MOVING
ACROSS PORTIONS OF THE MARINE AREAS SUNDAY AND MONDAY.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

61/60/BILLINGS
Hazardous weather outlook, Oct 6, 5:09 AM CDT, 19 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
509 AM CDT THU OCT 6 2011

TXZ248>257-071015-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
509 AM CDT THU OCT 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A MODERATE TO HIGH RISK OF RIP CURRENTS IS EXPECTED FRIDAY THROUGH
TUESDAY FOR ALL BEACHES ALONG SOUTH PADRE ISLAND.

A FEW STRONG THUNDERSTORMS ALONG WITH ISOLATED POCKETS OF HEAVY
RAIN ARE POSSIBLE SUNDAY THROUGH TUESDAY AS TROPICAL MOISTURE
INCREASES ACROSS THE REGION AND A STRONG UPPER TROUGH CROSSES
TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-071015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
509 AM CDT THU OCT 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORIES COULD BE ISSUED ACROSS THE OFFSHORE WATERS LATER
TONIGHT AS WINDS INCREASE NEAR 20 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORIES ARE POSSIBLE FOR THE OFFSHORE WATERS FRIDAY
THROUGH MONDAY AND EVEN TUESDAY OF NEXT WEEK AS A LONG PERIOD
SWELL DEVELOPS ACROSS THE GULF OF MEXICO.

A FEW STRONG THUNDERSTORMS COULD AFFECT THE LAGUNA MADRE AND THE
OFFSHORE WATERS FROM SATURDAY THROUGH TUESDAY AS TROPICAL MOISTURE
INCREASES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GB

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.